MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in united kingdom: "iv was found to be leaking.On investigation catheter had become unattached from devise and stayed in patient requiring ct and removal.The outcome of this is that the retained fragment of the catheter was surgically removed and there was no further harm to the patient.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).We received one picture of a used introcan safety 3 pur 22g 0.9x25mm-eu.Malfunction of leaking was unable to identify based on the picture provided.Unable to review the device history record as this complaint consists of an unknown batch number.The process flow and internal holdback quality records were reviewed, no deviation has been reported.As communicated in ifu: precautions & warnings section stated that: · never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.· extreme care should be taken not to damage, pierce, cut or sever the catheter.Therefore, do not bend the catheter and/or needle during insertion, advancement, or removal of needle.The event was caused by a use error.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17078384
Report Number9610825-2023-00235
Device Sequence Number2137514
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251128-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown